Alert archive / Kansas / Red Flag Warnings in 2018

Red Flag Warning 17, NWS Goodland, KS

April 10, 201813 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Red Willow County, Nebraska

NWS Goodland, KS issued this red flag warning at Apr 10, 2018, 3:02 AM CDT for 13 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Red Willow County, Nebraska. It took effect at Apr 11, 2018, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 10, 2018, 3:02 AM CDT (08:02 UTC)
In effect from
Apr 11, 2018, 1:00 PM CDT
Expired
Apr 11, 2018, 7:55 PM CDT
In force
7 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE

The radar

The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 08:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 8.0 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2018-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2018-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1983 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

608 
WWUS83 KGLD 100802
RFWGLD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Goodland KS
202 AM MDT Tue Apr 10 2018

...DANGEROUS FIRE WEATHER CONDITIONS FOR THE REGION WEDNESDAY AND
THURSDAY...

.An increasingly warm, dry, and windy pattern will result in an
increasing threat for dangerous fire weather conditions across the
Tri State region for Wednesday and Thursday.

COZ252>254-KSZ001>004-013>016-027>029-041-042-NEZ079>081-101800-
/O.UPG.KGLD.FW.A.0014.180411T1800Z-180412T0300Z/
/O.NEW.KGLD.FW.W.0017.180411T1800Z-180412T0300Z/
/O.UPG.KGLD.FW.A.0015.180412T1800Z-180413T0300Z/
/O.NEW.KGLD.FW.W.0018.180412T1800Z-180413T0300Z/
Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-
Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-
Hitchcock-Red Willow-
202 AM MDT Tue Apr 10 2018 /302 AM CDT Tue Apr 10 2018/

...RED FLAG WARNING IN EFFECT FROM NOON MDT /1 PM CDT/ TO 9 PM
MDT /10 PM CDT/ WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 001...002...003...004...013...014...015...
016...027...028...029...041...042...079...080...081...252...
253 AND 254...
...RED FLAG WARNING IN EFFECT FROM NOON MDT /1 PM CDT/ TO 9 PM
MDT /10 PM CDT/ THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 001...002...003...004...013...014...015...
016...027...028...029...041...042...079...080...081...252...
253 AND 254...

The National Weather Service in Goodland has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from noon MDT /1 PM CDT/ to 9 PM MDT /10 PM CDT/ Wednesday. A Red
Flag Warning has also been issued from noon MDT /1 PM CDT/ to
9 PM MDT /10 PM CDT/ Thursday. The Fire Weather Watch is no
longer in effect. 

* Affected Area...In Colorado...Fire Weather Zone 252 Yuma...
  Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 
  Cheyenne. In Kansas...Fire Weather Zone 001 Cheyenne...Fire 
  Weather Zone 002 Rawlins...Fire Weather Zone 003 Decatur...
  Fire Weather Zone 004 Norton...Fire Weather Zone 013 Sherman...
  Fire Weather Zone 014 Thomas...Fire Weather Zone 015 
  Sheridan...Fire Weather Zone 016 Graham...Fire Weather Zone 
  027 Wallace...Fire Weather Zone 028 Logan...Fire Weather Zone 
  029 Gove...Fire Weather Zone 041 Greeley and Fire Weather Zone 
  042 Wichita. In Nebraska...Fire Weather Zone 079 Dundy...Fire 
  Weather Zone 080 Hitchcock and Fire Weather Zone 081 Red 
  Willow.

* Winds on Wednesday...West-southwest up to 20 to 30 mph.

* Relative Humidity on Wednesday...As low as 12 percent.

* Winds on Thursday...South-southwest up to 30 to 40 mph.

* Relative Humidity on Thursday...As low as 10 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/gld
6 follow-up statements
623 
WWUS83 KGLD 101616
RFWGLD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Goodland KS
1016 AM MDT Tue Apr 10 2018

...Dangerous Fire Weather Conditions on Wednesday and Thursday...

.An increasingly warm, dry, and windy pattern will result in an
escalating threat for critical fire weather conditions this week.

COZ252>254-KSZ001>004-013>016-027>029-041-042-NEZ079>081-110600-
/O.CON.KGLD.FW.W.0017.180411T1800Z-180412T0300Z/
/O.CON.KGLD.FW.W.0018.180412T1800Z-180413T0300Z/
Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-
Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-
Hitchcock-Red Willow-
1016 AM MDT Tue Apr 10 2018 /1116 AM CDT Tue Apr 10 2018/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON MDT /1 PM CDT/ TO
9 PM MDT /10 PM CDT/ WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 001...002...003...004...013...014...015...
016...027...028...029...041...042...079...080...081...252...
253 AND 254...

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON MDT /1 PM CDT/ TO
9 PM MDT /10 PM CDT/ THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 001...002...003...004...013...014...015...
016...027...028...029...041...042...079...080...081...252...
253 AND 254...

* Affected Area...In Colorado...Fire Weather Zone 252 Yuma...
  Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 
  Cheyenne. In Kansas...Fire Weather Zone 001 Cheyenne...Fire 
  Weather Zone 002 Rawlins...Fire Weather Zone 003 Decatur...
  Fire Weather Zone 004 Norton...Fire Weather Zone 013 Sherman...
  Fire Weather Zone 014 Thomas...Fire Weather Zone 015 
  Sheridan...Fire Weather Zone 016 Graham...Fire Weather Zone 
  027 Wallace...Fire Weather Zone 028 Logan...Fire Weather Zone 
  029 Gove...Fire Weather Zone 041 Greeley and Fire Weather Zone 
  042 Wichita. In Nebraska...Fire Weather Zone 079 Dundy...Fire 
  Weather Zone 080 Hitchcock and Fire Weather Zone 081 Red 
  Willow.

* Winds on Wednesday...West or Northwest at 20 to 30 mph.

* Relative Humidity on Wednesday...10 to 15 percent.

* Winds on Thursday...Southwest at 30 to 40 mph.

* Relative Humidity on Thursday...5 to 15 percent.

* Impacts...Any fires that start will exhibit extreme behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are imminent. A combination of warm temperatures, low relative 
humidity, and strong winds will result in extreme fire behavior.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/gld
099 
WWUS83 KGLD 110522
RFWGLD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Goodland KS
1122 PM MDT Tue Apr 10 2018

...Dangerous Fire Weather Conditions on Wednesday and Thursday...

.An increasingly warm, dry, and windy pattern will result in an
escalating threat for critical fire weather conditions this week.

COZ252>254-KSZ001>004-013>016-027>029-041-042-NEZ079>081-111400-
/O.CON.KGLD.FW.W.0017.180411T1800Z-180412T0300Z/
/O.CON.KGLD.FW.W.0018.180412T1800Z-180413T0300Z/
Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-
Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-
Hitchcock-Red Willow-
1122 PM MDT Tue Apr 10 2018 /1222 AM CDT Wed Apr 11 2018/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON MDT /1 PM CDT/ TO
9 PM MDT /10 PM CDT/ WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 001...002...003...004...013...014...015...
016...027...028...029...041...042...079...080...081...252...
253 AND 254...
...RED FLAG WARNING REMAINS IN EFFECT FROM NOON MDT /1 PM CDT/ TO
9 PM MDT /10 PM CDT/ THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 001...002...003...004...013...014...015...
016...027...028...029...041...042...079...080...081...252...
253 AND 254...

* Affected Area...In Colorado...Fire Weather Zone 252 Yuma...
  Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 
  Cheyenne. In Kansas...Fire Weather Zone 001 Cheyenne...Fire 
  Weather Zone 002 Rawlins...Fire Weather Zone 003 Decatur...
  Fire Weather Zone 004 Norton...Fire Weather Zone 013 Sherman...
  Fire Weather Zone 014 Thomas...Fire Weather Zone 015 
  Sheridan...Fire Weather Zone 016 Graham...Fire Weather Zone 
  027 Wallace...Fire Weather Zone 028 Logan...Fire Weather Zone 
  029 Gove...Fire Weather Zone 041 Greeley and Fire Weather Zone 
  042 Wichita. In Nebraska...Fire Weather Zone 079 Dundy...Fire 
  Weather Zone 080 Hitchcock and Fire Weather Zone 081 Red 
  Willow.

* Winds on Wednesday...West or Northwest at 20 to 30 mph.

* Relative Humidity on Wednesday...10 to 15 percent.

* Winds on Thursday...Southwest at 30 to 40 mph.

* Relative Humidity on Thursday...5 to 15 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are imminent. A combination of warm temperatures, low relative
humidity, and strong winds will result in extreme fire behavior.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/gld
610 
WWUS83 KGLD 111026
RFWGLD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Goodland KS
426 AM MDT Wed Apr 11 2018

...Dangerous Fire Weather Conditions on Wednesday and Thursday...

.Warm, dry, and breezy conditions persist Today and Thursday
resulting in critical fire weather conditions during the afternoon
and evening hours.

COZ252>254-KSZ001>004-013>016-027>029-041-042-NEZ079>081-112200-
/O.CON.KGLD.FW.W.0017.180411T1800Z-180412T0300Z/
/O.CON.KGLD.FW.W.0018.180412T1800Z-180413T0300Z/
Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-
Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-
Hitchcock-Red Willow-
426 AM MDT Wed Apr 11 2018 /526 AM CDT Wed Apr 11 2018/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON MDT /1 PM CDT/
TODAY TO 9 PM MDT /10 PM CDT/ THIS EVENING FOR WIND AND LOW
RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...002...003...004...
013...014...015...016...027...028...029...041...042...079...080...
081...252...253 AND 254...
...RED FLAG WARNING REMAINS IN EFFECT FROM NOON MDT /1 PM CDT/ TO
9 PM MDT /10 PM CDT/ THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 001...002...003...004...013...014...015...
016...027...028...029...041...042...079...080...081...252...
253 AND 254...

* Affected Area...In Colorado...Fire Weather Zone 252 Yuma...
  Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 
  Cheyenne. In Kansas...Fire Weather Zone 001 Cheyenne...Fire 
  Weather Zone 002 Rawlins...Fire Weather Zone 003 Decatur...
  Fire Weather Zone 004 Norton...Fire Weather Zone 013 Sherman...
  Fire Weather Zone 014 Thomas...Fire Weather Zone 015 
  Sheridan...Fire Weather Zone 016 Graham...Fire Weather Zone 
  027 Wallace...Fire Weather Zone 028 Logan...Fire Weather Zone 
  029 Gove...Fire Weather Zone 041 Greeley and Fire Weather Zone 
  042 Wichita. In Nebraska...Fire Weather Zone 079 Dundy...Fire 
  Weather Zone 080 Hitchcock and Fire Weather Zone 081 Red 
  Willow.

* Winds Today...West or Northwest at 20 to 30 mph.

* Relative Humidity Today...5 to 15 percent.

* Winds on Thursday...Southwest at 30 to 40 mph.

* Relative Humidity on Thursday...5 to 20 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are imminent. A combination of warm temperatures, low relative
humidity, and strong winds will result in extreme fire behavior.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/gld
097 
WWUS83 KGLD 111503
RFWGLD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Goodland KS
903 AM MDT Wed Apr 11 2018

...Dangerous Fire Weather Conditions Today and Thursday...

COZ252>254-KSZ001>004-013>016-027>029-041-042-NEZ079>081-120300-
/O.CON.KGLD.FW.W.0017.180411T1800Z-180412T0300Z/
/O.CON.KGLD.FW.W.0018.180412T1800Z-180413T0300Z/
Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-
Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-
Hitchcock-Red Willow-
903 AM MDT Wed Apr 11 2018 /1003 AM CDT Wed Apr 11 2018/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON MDT /1 PM CDT/
TODAY TO 9 PM MDT /10 PM CDT/ THIS EVENING FOR WIND AND LOW
RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...002...003...004...
013...014...015...016...027...028...029...041...042...079...080...
081...252...253 AND 254...

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON MDT /1 PM CDT/ TO
9 PM MDT /10 PM CDT/ THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 001...002...003...004...013...014...015...
016...027...028...029...041...042...079...080...081...252...
253 AND 254...

* Affected Area...In Colorado...Fire Weather Zone 252 Yuma...
  Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 
  Cheyenne. In Kansas...Fire Weather Zone 001 Cheyenne...Fire 
  Weather Zone 002 Rawlins...Fire Weather Zone 003 Decatur...
  Fire Weather Zone 004 Norton...Fire Weather Zone 013 Sherman...
  Fire Weather Zone 014 Thomas...Fire Weather Zone 015 
  Sheridan...Fire Weather Zone 016 Graham...Fire Weather Zone 
  027 Wallace...Fire Weather Zone 028 Logan...Fire Weather Zone 
  029 Gove...Fire Weather Zone 041 Greeley and Fire Weather Zone 
  042 Wichita. In Nebraska...Fire Weather Zone 079 Dundy...Fire 
  Weather Zone 080 Hitchcock and Fire Weather Zone 081 Red 
  Willow.

* Winds Today...West or Northwest at 20 to 30 mph.

* Relative Humidity Today...10 to 20 percent.

* Winds on Thursday...Southwest at 30 to 40 mph.

* Relative Humidity on Thursday...5 to 15 percent.

* Impacts...Extreme fire behavior. Any fires that start will
  spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Outdoor burning will be extremely dangerous. Consider canceling 
or postponing any plans to burn outdoors today and Thursday.

A Red Flag Warning means that critical fire weather conditions
are imminent. A combination of warm temperatures, low relative
humidity, and strong winds will result in extreme fire behavior.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/gld
797 
WWUS83 KGLD 112006
RFWGLD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Goodland KS
206 PM MDT Wed Apr 11 2018

...Dangerous fire weather conditions the remainder of this
afternoon and again on Thursday...

COZ252>254-KSZ001>004-013>016-027>029-041-042-NEZ079>081-120600-
/O.CON.KGLD.FW.W.0017.000000T0000Z-180412T0300Z/
/O.CON.KGLD.FW.W.0018.180412T1800Z-180413T0300Z/
Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-
Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-
Hitchcock-Red Willow-
206 PM MDT Wed Apr 11 2018 /306 PM CDT Wed Apr 11 2018/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT /10 PM CDT/
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 001...002...003...004...013...014...015...016...027...028...
029...041...042...079...080...081...252...253 AND 254...

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON MDT /1 PM CDT/ TO
9 PM MDT /10 PM CDT/ THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 001...002...003...004...013...014...015...
016...027...028...029...041...042...079...080...081...252...
253 AND 254...

* Affected Area...In Colorado...Fire Weather Zone 252 Yuma...
  Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 
  Cheyenne. In Kansas...Fire Weather Zone 001 Cheyenne...Fire 
  Weather Zone 002 Rawlins...Fire Weather Zone 003 Decatur...
  Fire Weather Zone 004 Norton...Fire Weather Zone 013 Sherman...
  Fire Weather Zone 014 Thomas...Fire Weather Zone 015 
  Sheridan...Fire Weather Zone 016 Graham...Fire Weather Zone 
  027 Wallace...Fire Weather Zone 028 Logan...Fire Weather Zone 
  029 Gove...Fire Weather Zone 041 Greeley and Fire Weather Zone 
  042 Wichita. In Nebraska...Fire Weather Zone 079 Dundy...Fire 
  Weather Zone 080 Hitchcock and Fire Weather Zone 081 Red 
  Willow.

* Winds Today: West or Northwest at 15 to 25 mph late this 
  afternoon and early this evening.

* Relative Humidity Today...10 to 20 percent.

* Winds on Thursday...Southwest at 25 to 35 mph.

* Relative Humidity on Thursday...5 to 15 percent.

* Impacts...Extreme fire behavior. Any fires that start will
  spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Outdoor burning will be extremely dangerous. Consider canceling
or postponing any plans to burn outdoors today and Thursday.

A Red Flag Warning means that critical fire weather conditions
are imminent. A combination of warm temperatures, low relative
humidity, and strong winds will result in extreme fire behavior.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/gld
969 
WWUS83 KGLD 120055
RFWGLD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Goodland KS
655 PM MDT Wed Apr 11 2018

...Critical fire weather conditions expected once again Thursday
afternoon through early evening...

COZ252>254-KSZ001>004-013>016-027>029-041-042-NEZ079>081-121300-
/O.CAN.KGLD.FW.W.0017.000000T0000Z-180412T0300Z/
/O.CON.KGLD.FW.W.0018.180412T1800Z-180413T0300Z/
Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-
Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-
Hitchcock-Red Willow-
655 PM MDT Wed Apr 11 2018 /755 PM CDT Wed Apr 11 2018/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON MDT /1 PM CDT/ TO
9 PM MDT /10 PM CDT/ THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 001...002...003...004...013...014...015...
016...027...028...029...041...042...079...080...081...252...
253 AND 254...
...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 001...002...003...004...013...
014...015...016...027...028...029...041...042...079...080...081...
252...253 AND 254...

The National Weather Service in Goodland has cancelled the Red
Flag Warning for the rest of today.

Red Flag Warning continues for Thursday for the entire area.

* Affected Area...In Colorado...Fire Weather Zone 252 Yuma...
  Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 
  Cheyenne. In Kansas...Fire Weather Zone 001 Cheyenne...Fire 
  Weather Zone 002 Rawlins...Fire Weather Zone 003 Decatur...
  Fire Weather Zone 004 Norton...Fire Weather Zone 013 Sherman...
  Fire Weather Zone 014 Thomas...Fire Weather Zone 015 
  Sheridan...Fire Weather Zone 016 Graham...Fire Weather Zone 
  027 Wallace...Fire Weather Zone 028 Logan...Fire Weather Zone 
  029 Gove...Fire Weather Zone 041 Greeley and Fire Weather Zone 
  042 Wichita. In Nebraska...Fire Weather Zone 079 Dundy...Fire 
  Weather Zone 080 Hitchcock and Fire Weather Zone 081 Red 
  Willow.

* Winds Today: light winds expected the rest of tonight.

* Winds on Thursday...Southwest at 25 to 35 mph.

* Relative Humidity on Thursday...5 to 15 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Outdoor burning will be extremely dangerous. Consider canceling
or postponing any plans to burn outdoors today and Thursday.

A Red Flag Warning means that critical fire weather conditions 
are either occurring now...or are imminent. A combination of 
strong winds...low relative humidity...and warm temperatures can 
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/gld

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Apr 10, 12:17 AM CDT, 2 hours 45 minutes earlier.

Area forecast discussion, Apr 10, 12:17 AM CDT, 2 hours 45 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
1117 PM MDT Mon Apr 9 2018

.SHORT TERM...(This evening through Tuesday Night)
Issued at 149 PM MDT Mon Apr 9 2018

Not much to talk about in the short term period. Currently, high
pressure currently settling in over the area. Allowing us mostly
clear skies tonight giving way to lows in the lower 30s. Winds
will be light and shift over the next 48 hours.

Tuesday, we will continue to warm up with highs in the lower 70s
across the Tri-State area, and lows over night will be in the
lower 40s.

No pops expected throughout the short term forecast period.

.LONG TERM...(Wednesday through Monday)
Issued at 245 PM MDT Mon Apr 9 2018

A potent upper level trough is progged to move ashore the Pacific
coast late Wed/Wed night. Increasingly diffluent flow aloft over
the Rockies is expected to result in the development of a lee
cyclone in eastern CO and western KS Wednesday night/Thu. The
cyclone is expected to track northeast through Nebraska Thu
night/Fri (as the aforementioned upper trough progresses east
across the Rockies), then stall in vicinity of IA/IL/MO Fri-Sat
as the upper wave closes off and the mid-latitude cyclone
matures. At this time, the bulk of precipitation assoc/w this system
is expected to remain north and northeast of the Tri-State area.
Expect above normal temperatures and strengthening southwesterly
flow in advance of the developing low Wed-Thu, followed by a
cooling trend and strong northerly winds on the western periphery
of the maturing cyclone Friday evening into Saturday. If current
trends persist, a High Wind Watch will eventually be needed Friday
night into Saturday. Expect dry conditions and a warming trend
Sun/Mon as the vertically stacked cyclone gradually meanders to
the east and southerly return flow /ridging aloft/ ensue.

&&

.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
Issued at 1117 PM MDT Mon Apr 9 2018

VFR expected at both KGLD and KMCK through the TAF period. Upper
level ridge will build over the area resulting in mostly clear
skies and light winds.

&&

.FIRE WEATHER...
Issued at 245 PM MDT Mon Apr 9 2018

...Fire Weather Watch issued for both Wednesday and Thursday...

An increasingly warm, dry, and windy pattern will result in an
escalating threat for critical fire weather conditions this week.
Wind magnitude may be borderline for Red Flag criteria on
Wednesday, however, temperatures and RHs appear quite supportive
otherwise. Thursday appears to be much worse than Wed, with
temperatures in the mid/upper 80s, afternoon RHs in the 5-15%
range, and southwest winds increasing to 30-40 mph during the
afternoon and early evening. Expect the worst overall conditions
south of I-70 and along/west of Hwy 27.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...Fire Weather Watch from Wednesday afternoon through Wednesday
     evening for KSZ001>004-013>016-027>029-041-042.

     Fire Weather Watch from Thursday afternoon through Thursday
     evening for KSZ001>004-013>016-027>029-041-042.

CO...Fire Weather Watch from Wednesday afternoon through Wednesday
     evening for COZ252>254.

     Fire Weather Watch from Thursday afternoon through Thursday
     evening for COZ252>254.

NE...Fire Weather Watch from Wednesday afternoon through Wednesday
     evening for NEZ079>081.

     Fire Weather Watch from Thursday afternoon through Thursday
     evening for NEZ079>081.

&&

SHORT TERM...EV
LONG TERM...VINCENT
AVIATION...ERRYK
FIRE WEATHER...VINCENT
Hazardous weather outlook, Apr 9, 1:53 PM CDT, 13 hours 9 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Goodland KS
1253 PM MDT Mon Apr 9 2018

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-101900-
Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins-
Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove-
Greeley-Wichita-Dundy-Hitchcock-Red Willow-
1253 PM MDT Mon Apr 9 2018 /153 PM CDT Mon Apr 9 2018/

This hazardous weather outlook is for extreme southwest Nebraska...
northwest Kansas and east central Colorado.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY...

An increasingly warm, dry, and windy pattern will result in an
escalating threat for critical fire weather conditions this week. A
Fire Weather Watch is in effect for the entire Tri-State area during
the afternoon and evening hours on both Wednesday and Thursday.

Very strong northerly winds will be possible late Friday into
Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected today or tonight.

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 3:02 AM CDTRed Flag WarningGLDCheyenne, Decatur, Gove, Graham, Greeley, Logan and 7 more66 hr

Nearby

Red Flag Warnings in Kansas, 2018Red Flag Warnings in Colorado, 2018Red Flag Warnings in Nebraska, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.